Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Pocatello, ID

July 19, 201614 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 19, 2016, 2:24 PM MDT for 14 counties in Idaho. It took effect at Jul 20, 2016, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2016, 2:24 PM MDT (20:24 UTC)
In effect from
Jul 20, 2016, 1:00 PM MDT
Expired
Jul 20, 2016, 7:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Custer County, ID, Franklin County, ID, Idaho County, ID, Lemhi County, ID, Oneida County, ID, Power County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2271 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WWUS85 KPIH 192024
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
224 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM MDT
TODAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
413...422...427...475 AND 476...

IDZ475-476-200430-
/O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
/O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
224 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND
476...
 
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR
LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. 

* WIND...GUSTS OF 25 TO 30 MPH ARE OCCURRING ACROSS THE CENTRAL
  IDAHO MOUNTAINS AND WILL CONTINUE THROUGH THE EARLY EVENING
  HOURS. A SIMILAR SITUATION WILL OCCUR ON WEDNESDAY, ALTHOUGH FOR
  A SHORTER PERIOD OF TIME.

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ413-200430-
/O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
/O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
CARIBOU RANGE/CARIBOU NF-
224 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR
LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. 

* WIND...GUSTS OF 25 TO 30 MPH, MAINLY ABOVE 5200 FEET ELEVATION,
  ARE OCCURING AND WILL CONTINUE THROUGH 9 PM TONIGHT. SIMILAR
  CONDITIONS ARE EXPECTED WEDNESDAY, WITH THE COMBINATION OF WIND
  AND HUMIDITY OCCURING IN LOCATIONS EAST OF INTERSTATE 15.

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ422-200430-
/O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
/O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
224 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR
LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. 

* WIND...GUSTS OF 25 TO 30 MPH HAVE OCCURRED IN THE NORTHERN
  PORTIONS OF THE SAWTOOTH NF, AND WILL CONTINUE THROUGH 9 PM.
  SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY, ALTHOUGH FOR NOT
  AS LONG A TIME.

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ427-200300-
/O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
224 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 427...

* WIND...GUSTS OF 25 TO 30 MPH ANTICIPATED IN THE AFTERNOON AND 
  EARLY EVENING. 

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 8 TO 16 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

MESSICK
3 follow-up statements
998 
WWUS85 KPIH 200300
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
900 PM MDT TUE JUL 19 2016



IDZ475-476-201200-
/O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
/O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
900 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES
475 AND 476...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY.

* WIND...GUSTS OF 25 TO 30 MPH ARE EXPECTED TO OCCUR WEDNESDAY
  AFTERNOON AND EVENING.  

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-201200-
/O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
/O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
CARIBOU RANGE/CARIBOU NF-
900 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE
413...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY.

* WIND...GUSTS OF 25 TO 30 MPH... MAINLY ABOVE 5200 FEET
  ELEVATION... ARE EXPECTED TO OCCUR WEDNESDAY AFTERNOON AND EARLY
  EVENING WITH THE COMBINATION OF WIND AND HUMIDITY TO OCCUR IN
  LOCATIONS EAST OF INTERSTATE 15.

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-201200-
/O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
/O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
900 PM MDT TUE JUL 19 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE
422...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY.

* WIND...GUSTS OF 25 TO 30 MPH HAVE ARE EXPECTED IN THE NORTHERN
  PORTIONS OF THE SAWTOOTH NF WEDNESDAY... ALTHOUGH FOR NOT AS
  LONG A TIME.

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ427-200400-
/O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
900 PM MDT TUE JUL 19 2016

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 427...

WINDS ARE EXPECTED TO DIE DOWN WITH HUMIDITY RISING ABOVE 20
PERCENT. 

$$
650 
WWUS85 KPIH 201028
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
428 AM MDT WED JUL 20 2016


IDZ475-476-210100-
/O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
428 AM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE
WEATHER ZONES 475 AND 476...

* WIND...GUSTS OF 25 TO 30 MPH ARE EXPECTED TO OCCUR THIS AFTERNOON
  AND EVENING.

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ413-210100-
/O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
CARIBOU RANGE/CARIBOU NF-
428 AM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE
WEATHER ZONE 413...

* WIND...GUSTS OF 25 TO 30 MPH... MAINLY ABOVE 5200 FEET ELEVATION
  EAST OF INTERSTATE 15... ARE EXPECTED TO OCCUR THIS AFTERNOON
  AND EARLY EVENING .

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-210100-
/O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
428 AM MDT WED JUL 20 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE
WEATHER ZONE 422...

* WIND...GUSTS OF 25 TO 30 MPH HAVE ARE EXPECTED IN THE NORTHERN
  PORTIONS OF THE SAWTOOTH NF THIS AFTERNOON AND EARLY EVENING.

* HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$
302 
WWUS85 KPIH 210102
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
702 PM MDT WED JUL 20 2016

IDZ475-476-210215-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-160721T0100Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
702 PM MDT WED JUL 20 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 475 AND 476...

AT 7 PM MDT, WEATHER OBSERVATIONS INDICATED WINDS HAD DROPPED
BELOW 25 MPH THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE.

$$

IDZ413-210215-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-160721T0100Z/
CARIBOU RANGE/CARIBOU NF-
702 PM MDT WED JUL 20 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 413...

AT 7 PM MDT, WEATHER OBSERVATIONS INDICATED WINDS HAD DROPPED
BELOW 25 MPH THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE.

$$

IDZ422-210215-
/O.EXP.KPIH.FW.W.0005.000000T0000Z-160721T0100Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
702 PM MDT WED JUL 20 2016

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW
HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 422...

AT 7 PM MDT, WEATHER OBSERVATIONS INDICATED WINDS HAD DROPPED
BELOW 25 MPH THUS THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE.

$$
NP/MESSICK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:41 AM MDT, 10 hours 43 minutes earlier.

Area forecast discussion, Jul 19, 3:41 AM MDT, 10 hours 43 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
341 AM MDT TUE JUL 19 2016

.SHORT TERM...Today through Thursday. Hot...dry and breezy
conditions will persist through the period as we remain in
Southwest flow ahead of a Upper Level Low off the Pacific coast. A
weak/dry short wave pushing through the Southwest flow today will
keep winds elevated with wind gusts of 20 to 30 mph across the
area. Thursday...weak high pressure ridging builds in over the
area bringing even warmer and drier conditions. Winds will
slightly decrease on Thursday. Expect temperatures 3 to 6 degrees
above normal early in the period becoming 5 to 10 degrees above
normal by Thursday. TW

.LONG TERM...Friday through next Tuesday. The Upper Level
Low/Trough passes North of the area Thursday night into Friday.
Expect breezy to moderate winds across the area of 15 to 25 mph
with 25 to 35 mph gusts on Friday. Weak high pressure ridging
builds in Saturday before a weak/dry trough pushes through on
Sunday bring breezy winds again. Models are indicating yet another
weak/dry trough on Tuesday. Expect near normal temperatures on
Saturday before gradually rising Sunday into Tuesday becoming 3 to
6 degrees above normal. TW

&&

.AVIATION...VFR conditions will continue. Expect gusty afternoon and
early evening winds particularly through the Snake Plain and across
higher elevation areas. Gusts 25-30 mph are possible. DMH

&&

.FIRE WEATHER...Red flag warning issued Monday evening will remain
in effect today for low humidities and gusty winds. Dry conditions
will continue for much of the week under the influence of southwest
flow aloft. Good diurnal mixing expected to maintain wind gusts
25mph+ this afternoon especially with the aid of passing
shortwave. Conditions could be similar on Wednesday. Ridge axis
strengthens slightly on Thursday with Pacific low shifting closer
to coast. Humidities will remain dry but winds could be less of a
threat. However, low opens and shifts east along Canadian border
through the day Friday. Breakdown of the ridge and passage of
upper trough should lead to resurgence of stronger wind threat and
could be next confident critical day. Temps are expected to
somewhat Friday and into the weekend in response to this feature.
At this time trough passage does appear to be dry with minimal
threat for precipitation. DMH

&&

.PIH Watches/Warnings/Advisories...
Red Flag Warning from noon today to 9 PM MDT this evening for
IDZ413-422-427-475-476.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:26 PM MDTRed Flag WarningPIHBannock, Bear Lake, Blaine, Boise, Bonneville, Butte and 10 more25 hr

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.